Alert archive / Minnesota / Winter Weather Advisories in 2012
Winter Weather Advisory 3, NWS Twin Cities, MN
NWS Twin Cities, MN issued this winter weather advisory at Feb 20, 2012, 4:58 AM CST for 33 counties in Minnesota; 5 counties in Wisconsin. It took effect at Feb 20, 2012, 2:00 PM CST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2012, 4:58 AM CST (10:58 UTC)
- In effect from
- Feb 20, 2012, 2:00 PM CST
- Expired
- Feb 21, 2012, 6:00 AM CST
- In force
- 16 hr
- Issued by
- NWS Twin Cities, MN
All 38 counties
Anoka County, MN, Benton County, MN, Carver County, MN, Chippewa County, MN, Chisago County, MN, Dakota County, MN, Douglas County, MN, Goodhue County, MN, Hennepin County, MN, Isanti County, MN, Kanabec County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Le Sueur County, MN, McLeod County, MN, Meeker County, MN, Mille Lacs County, MN, Morrison County, MN, Nicollet County, MN, Pope County, MN, Ramsey County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Washington County, MN, Wright County, MN, Yellow Medicine County, MN, Barron County, WI, Dunn County, WI, Pierce County, WI, Polk County, WI, Saint Croix County, WI
The radar
The Minneapolis radar (KMPX), 46 km from the middle of the area, began a volume at 10:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 11.0 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1600 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
481 WWUS43 KMPX 201058 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 458 AM CST MON FEB 20 2012 ...ACCUMULATING SNOW LIKELY LATE THIS AFTERNOON AND EVENING... .A WINTER WEATHER ADVISORY IS IN EFFECT FOR AREAS NEAR AND WEST OF A LINE FROM GRANITE FALLS...TO GLENWOOD...TO WADENA LATE THIS AFTERNOON INTO TONIGHT. A COMBINATION OF RAIN AND SNOW IS POSSIBLE THIS AFTERNOON. HOWEVER...AS THE PRECIPITATION INCREASES IN INTENSITY...IT IS EXPECTED TO CHANGE OVER TO SNOW. BETWEEN 2 AND 4 INCHES OF WET SNOW ARE LIKELY BY THE TIME THE SNOW COMES TO AN END TONIGHT. SLUSHY SNOW ACCUMULATIONS ARE MORE LIKELY ON LESS TRAVELED ROADS THIS EVENING. MNZ041-047-048-054>056-064-201900- /O.NEW.KMPX.WW.Y.0003.120220T2000Z-120221T1200Z/ DOUGLAS-STEVENS-POPE-LAC QUI PARLE-SWIFT-CHIPPEWA-YELLOW MEDICINE- INCLUDING THE CITIES OF...ALEXANDRIA...MORRIS...GLENWOOD... MADISON...BENSON...MONTEVIDEO...GRANITE FALLS 458 AM CST MON FEB 20 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER WEATHER ADVISORY FOR ACCUMULATING SNOW...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM CST TUESDAY. * TIMING...A MIXTURE OF SNOW AND RAIN IS POSSIBLE LATE THIS MORNING THROUGH EARLY AFTERNOON BEFORE PRECIPITATION CHANGES OVER TO ALL SNOW LATE THIS AFTERNOON AND LASTS THROUGH TONIGHT. * MAIN IMPACT...2 TO 4 INCHES OF SNOW. * OTHER IMPACTS...LESS TRAVELED ROADS SHOULD SEE SLUSHY SNOW ACCUMULATIONS THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
3 follow-up statements
173 WWUS43 KMPX 201830 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1230 PM CST MON FEB 20 2012 ...ACCUMULATING SNOW LIKELY LATE THIS AFTERNOON AND TONIGHT... .A WINTER WEATHER ADVISORY REMAINS IN EFFECT FOR AREAS NEAR AND WEST OF A LINE FROM GRANITE FALLS...TO GLENWOOD...TO WADENA LATE THIS AFTERNOON INTO TONIGHT. A COMBINATION OF RAIN AND SNOW WILL BE SEEN THIS AFTERNOON...BUT THE PRECIPITATION WILL QUICKLY CHANGE OVER TO SNOW AFTER ITS INITIAL ONSET. BETWEEN 2 AND 4 INCHES OF WET SNOW ARE LIKELY BY THE TIME THE SNOW COMES TO AN END LATE TONIGHT. SLUSHY SNOW ACCUMULATIONS ARE MORE LIKELY ON LESS TRAVELED ROADS THIS EVENING. MNZ041-047-048-054>056-064-210230- /O.CON.KMPX.WW.Y.0003.120220T2000Z-120221T1200Z/ DOUGLAS-STEVENS-POPE-LAC QUI PARLE-SWIFT-CHIPPEWA-YELLOW MEDICINE- INCLUDING THE CITIES OF...ALEXANDRIA...MORRIS...GLENWOOD... MADISON...BENSON...MONTEVIDEO...GRANITE FALLS 1230 PM CST MON FEB 20 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... * TIMING...A MIXTURE OF SNOW AND RAIN WILL BE SEEN THIS AFTERNOON BEFORE PRECIPITATION QUICKLY CHANGES OVER TO ALL SNOW LATER THIS AFTERNOON AND LASTS THROUGH MUCH OF THE NIGHT. * MAIN IMPACT...2 TO 4 INCHES OF SNOW. * OTHER IMPACTS...LESS TRAVELED ROADS SHOULD SEE SLUSHY SNOW ACCUMULATIONS THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ SPD/RAH
943 WWUS43 KMPX 210100 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 700 PM CST MON FEB 20 2012 ...ACCUMULATING SNOW LIKELY THROUGH MIDNIGHT TONIGHT... .THE NATIONAL WEATHER SERVICE HAS EXPANDED THE WINTER WEATHER ADVISORY THAT WAS IN EFFECT FOR PORTIONS OF WESTERN MINNESOTA TONIGHT. THE ADVISORY NOW COVER MUCH OF CENTRAL MINNESOTA AND A SMALL PORTIONS OF WEST CENTRAL WISCONSIN. SNOW WILL CONTINUE TO EXPAND IN COVERAGE OVER EASTERN MINNESOTA AND WESTERN WISCONSIN THIS EVENING. SNOW TOTALS WILL RANGE FROM TWO TO FOUR INCHES OVER PARTS OF WEST CENTRAL MINNESOTA...WHILE SNOW ACCUMULATIONS OF 1 TO 3 INCHES WILL MORE COMMON OVER CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. SLUSHY SNOW ACCUMULATIONS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY LESS TRAVELED OR UN-PLOWED ROADS. MOTORISTS ARE ADVISED TO DRIVE CAREFULLY...BY REDUCING YOUR SPEED AND ALLOW PLENTY OF STOPPING DISTANCE. IF YOU MUST DRIVE TONIGHT...MAKE SURE YOU ALLOW EXTRA TIME TO REACH YOUR DESTINATION. THE SNOW WILL BEGIN TO DIMINISH TO LIGHT SNOW OVER WESTERN MINNESOTA AFTER MIDNIGHT AND TUESDAY MORNING OVER EASTERN MINNESOTA AND WESTERN WISCONSIN. MNZ042>045-049>053-057>063-065>070-075>078-WIZ014-015-023>025- 210900- /O.EXA.KMPX.WW.Y.0003.000000T0000Z-120221T1200Z/ TODD-MORRISON-MILLE LACS-KANABEC-STEARNS-BENTON-SHERBURNE-ISANTI- CHISAGO-KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-NICOLLET-LE SUEUR-RICE- GOODHUE-POLK-BARRON-ST. CROIX-PIERCE-DUNN- INCLUDING THE CITIES OF...LONG PRAIRIE...LITTLE FALLS... PRINCETON...MORA...ST. CLOUD...FOLEY...ELK RIVER...CAMBRIDGE... CENTER CITY...WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS... BLAINE...ST. PAUL...STILLWATER...OLIVIA...HUTCHINSON...GAYLORD... CHASKA...SHAKOPEE...BURNSVILLE...ST. PETER...LE SUEUR... FARIBAULT...RED WING...AMERY...BALSAM LAKE...RICE LAKE...BARRON... HUDSON...NEW RICHMOND...RIVER FALLS...PRESCOTT...MENOMONIE... BOYCEVILLE 700 PM CST MON FEB 20 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 6 AM CST TUESDAY. * TIMING...SNOW WILL CONTINUE TO SPREAD EAST INTO WESTERN WISCONSIN THIS EVENING. THE SNOW WILL CONTINUE THROUGH MUCH OF THE NIGHT. * MAIN IMPACT...1 TO 3 INCHES OF SNOW. * OTHER IMPACTS...LESS TRAVELED ROADS SHOULD SEE SLUSHY SNOW ACCUMULATIONS THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MNZ041-047-048-054>056-064-210900- /O.CON.KMPX.WW.Y.0003.000000T0000Z-120221T1200Z/ DOUGLAS-STEVENS-POPE-LAC QUI PARLE-SWIFT-CHIPPEWA-YELLOW MEDICINE- INCLUDING THE CITIES OF...ALEXANDRIA...MORRIS...GLENWOOD... MADISON...BENSON...MONTEVIDEO...GRANITE FALLS 700 PM CST MON FEB 20 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... * TIMING...SNOW WILL CONTINUE ACCUMULATE THROUGH MIDNIGHT TONIGHT. THE SNOW WILL BEGIN TO DIMINISH TO LIGHT SNOW OR FLURRIES AFTER MIDNIGHT. * MAIN IMPACT...2 TO 4 INCHES OF SNOW. * OTHER IMPACTS...LESS TRAVELED ROADS SHOULD SEE SLUSHY SNOW ACCUMULATIONS THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
945 WWUS43 KMPX 210858 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 258 AM CST TUE FEB 21 2012 ...ACCUMULATING SNOW DECREASING... .A WINTER WEATHER ADVISORY REMAINS IN EFFECT THROUGH THE EARLY MORNING HOURS FOR MOST OF CENTRAL MINNESOTA INTO WEST CENTRAL WISCONSIN. ACCUMULATING SNOW HAD MOVED INTO EAST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. AREAS OF DRIZZLE AND PATCHY FREEZING DRIZZLE WERE OCCURRING OVER PARTS OF WEST CENTRAL MINNESOTA AND SOME OF THIS ACTIVITY WILL MOVE INTO EAST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN IN THE EARLY MORNING HOURS. ADDITIONAL SNOW ACCUMULATIONS OF AROUND AN INCH CAN BE EXPECTED OVER WEST CENTRAL WISCONSIN. THE WINTER WEATHER ADVISORY WILL LIKELY BE ALLOWED TO EXPIRE AT 6 AM. MNZ041>045-047>070-075>078-WIZ014-015-023>025-211200- /O.CON.KMPX.WW.Y.0003.000000T0000Z-120221T1200Z/ DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- NICOLLET-LE SUEUR-RICE-GOODHUE-POLK-BARRON-ST. CROIX-PIERCE-DUNN- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE... LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD... FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...MADISON...BENSON... MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS... BLAINE...ST. PAUL...STILLWATER...GRANITE FALLS...OLIVIA... HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE... ST. PETER...LE SUEUR...FARIBAULT...RED WING...AMERY... BALSAM LAKE...RICE LAKE...BARRON...HUDSON...NEW RICHMOND... RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE 258 AM CST TUE FEB 21 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * TIMING...SNOW WILL GRADUALLY DECREASE IN COVERAGE AND INTENSITY OVER EAST CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN EARLY THIS MORNING. PATCHY FREEZING DRIZZLE IS ALSO POSSIBLE OVER CENTRAL AND EAST CENTRAL MINNESOTA. * MAIN IMPACT...2 TO 4 INCHES OF SNOW. * OTHER IMPACTS...PATCHY LIGHT FREEZING DRIZZLE ADDING TO ALREADY SLIPPERY ROAD CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...OR FREEZING DRIZZLE RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this winter weather advisory went out at Feb 20, 4:29 AM CST, 29 minutes earlier.
Area forecast discussion, Feb 20, 4:29 AM CST, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 429 AM CST MON FEB 20 2012 .DISCUSSION... 100% POPS IN THE FORECAST ACROSS THE ENTIRE AREA WITHIN THE NEXT 24 HOURS WITH THE TROUGH TRANSVERSING THE ROCKIES EARLY THIS MORNING. NOT THE SIMPLEST OF SNOW FORECASTS TODAY AND TONIGHT. THE SLOWER TREND CONTINUES AND SEEMS WE PUSH BACK THE PRECIP WITH EVERY FORECAST ISSUANCE...TONIGHT WAS NO DIFFERENT. TO COME UP WITH THE CURRENT TIMING...BLENDED THE PREVIOUS DAY-SHIFT FORECAST WITH THE 03Z SREF AND DID SOME SMOOTHING FROM THERE. THIS AGREES WELL WITH THE SLOWER NCEP WRF-ARW/NMM GUIDANCE WHICH DOESNT BRING PRECIP IN UNTIL AFTER 20Z. IT MIGHT NOT EVEN START WITH RAIN/SNOW IN THE METRO UNTIL AFTER 6 PM THIS EVENING. THE GUIDANCE HAS CONSISTENTLY BROUGHT A COUPLE TENTHS OR MORE OF LIQUID TO THE FORECAST AREA...BUT THE BIG QUESTION HAS BEEN THE WARM LAYER AND MIXED P-TYPE THIS AFTERNOON AND EARLY EVENING. I WOULD SAY THE BIGGEST CHANGE TO THE NAM/GFS TONIGHT HAS BEEN THE RAPID DYNAMIC COLUMN COOLING THIS AFTERNOON AND EVENING FROM WEST TO EAST. EVEN WITH THE PV ANOMALY AND STRONGEST 500MB HEIGHT FALLS OVER NORTHERN MISSOURI...THE COL/DEFORMATION AREA BETWEEN THE NORTHERN AND SOUTHERN STREAM WAVES SUGGEST THE POTENTIAL FOR A BRIEF WINDOW OF INTENSE SNOW BEFORE DRYING IN THE 600-700MB LAYER MOVES IN BETWEEN 03-09Z...AGAIN FROM W/SW TO E/NE. WE'RE ON THE EDGE OF THE BEST UPPER DIVERGENCE WITH THE LEFT EXIT REGION OF THE UPPER JET AS WELL. REMOVED THE SLEET FROM THE FORECAST EVEN WITH THE WARM WEDGE BUILDING IN ON THE BACK OF A STRONG 850MB JET TODAY. JUST THINK WHEN WE'RE WARM ALOFT WE'LL BE WARM AT THE SURFACE AS WELL AND GET RAIN OUT OF IT. THE COLUMN COOLS TOP DOWN AND COULD BE AIDED SLIGHTLY BY HEAVIER PRECIP FALLING THROUGH THE COLUMN...EVEN THOUGH 1000-850MB WET BULB ISN'T COLD BY ANY MEANS. AGAIN...THE NAM AND GFS SHOW THIS HAPPENING PRETTY FAST THIS AFTERNOON AND EVENING. THERE WAS SOME CONCERN THIS MORNING WITH NEGATIVE EPV AND STRONG FGEN WITH THE BAND THAT WE COULD GET A QUICK SNOW BURST AND A COUPLE HOUR PERIOD WHEN SNOW RATES ARE NEAR OR ABOVE 1"/HR. THIS MIGHT BE MORE OF A CONCERN IN THE DAKOTAS AND WEST CENTRAL MN. IN FACT...SOME NWS OFFICES TO OUR WEST TOSSED AROUND THE POSSIBILITY OF A WINTER STORM WARNING. NOT ENOUGH CONFIDENCE AT THIS POINT. HOWEVER...WE DECIDED TO GO WITH AN ADVISORY TO MATCH WHAT OFFICES TO OUR WEST DID. WE'VE GOT AROUND 3 INCHES IN WEST CENTRAL MN...SO IT WAS CLOSE ENOUGH TO WHAT WE LIKE TO SEE FOR AN ADVISORY EVENT. THERE MIGHT BE A FAIRLY DRAMATIC CUTOFF IN SNOW AMOUNTS FROM WEST CENTRAL MN TO SOUTHWEST MN...GIVEN THE WARMER TEMPERATURES FURTHER SOUTH. AT ANY RATE...HAVE A LOT OF THE AREA WITH AROUND 2 INCHES OF SLUSHY ACCUMULATION...SO 1-3" MIGHT NOT BE A BAD BROAD BRUSH FORECAST IN THIS CASE. SNOW RATIOS OFF THE MODELS WERE ALL OVER THE PLACE...BUT TRIED TO STAY RIGHT AROUND 9-10:1. THIS WILL BE A FUN ONE TO SEE PLAY OUT. GIVEN SURFACE TEMPERATURES NEAR FREEZING WHEN THE SNOW IS FALLING...PERHAPS EVEN A DEGREE OR TWO ABOVE...IT COULD MEAN MORE WET ROADS THAN ANYTHING ELSE. SLUSHY ACCUMS ON LESS TRAVELED ROADS. A LOT OF CHANCE POPS IN THE EXTENDED THAT WILL HAVE TO BE IRONED OUT WITH TIME. IN FACT...THE GFS TONIGHT HAD AT LEAST LIGHT QPF SOMEWHERE IN THE FORECAST AREA FROM 06Z THURSDAY TO 06Z SATURDAY. INCREASED POPS WEDNESDAY NIGHT AND THURSDAY MORNING WITH THE WAVE DROPPING DOWN FROM THE NORTHWEST WEDNESDAY NIGHT. THIS FEATURE NOW LOOKS A LITTLE STRONGER THAN WHAT WE WERE SEEING YESTERDAY. THE COMING WEEKEND STILL LOOKS A LITTLE COOLER. && .AVIATION.../06Z TAF ISSUANCE/ NOT MANY CHANGES MADE TO 00Z TAFS...OTHER THAN TO INTRO ALL SN WHERE THERE WAS ONCE A RASN MIX AT RWF/MSP/STC. LATEST 00Z MODEL RUNS COMING IN HAVE SLOWED EVEN FURTHER WITH ONSET OF PRECIP MON AFTERNOON/EVENING...BUT IN GENERAL MESHES WELL WITH THE 00Z TAFS...WHICH TOOK A MORE CONSERVATIVE APPROACH TO PRECIP START TIME. ONLY CHANGE MADE TO START TIMES WAS TO SLOW ONSET AT RWF/AXN BY AN HOUR OR TWO. FOR CHANGEOVER TO ALL SN...00Z NAM SHOWS THIS HAPPENING QUICKLY AFTER 00Z. PRECIP INTENSITY ALSO LOOK PRETTY STRONG...SO TOOK VSBY DOWN TO 3/4SM IN THE SNOW...BUT LOWER VSBY WILL PROBABLY BE NEEDED. OTHER ISSUE TO WATCH FOR TONIGHT IS BATCH OF MVFR CLOUDS RACING NORTH ACROSS ERN SODAK. THE RUC HAS BEEN HANDLING THESE CLOUDS QUITE WELL...AND IT RIDES THIS MOISTURE ALMOST DUE NORTH ALONG THE SD BORDER. THIS WOULD RESULT IN THEM ONLY GLANCING AXN...SO HAVE A BRIEF TEMPO GROUP TO START OUT...AFTER 09Z THESE CLOUDS WILL BE NORTH OF THE AREA. 00Z NAM PUTS DOWN A PRETTY CONSISTENT 2-3 INCHES WITH THIS SNOW...WITH LESSER AMOUNTS AT RWF...WHERE CHANGE OVER TO SNOW HAPPENS LAST. AS FOR FLIGHT CONDITIONS...STILL LOOKING LIKELY THAT VFR CONDS PERSIST UNTIL PRECIP STARTS...AT WHICH POINTS CIGS/VSBY QUICKLY DETERIORATE TO IFR OR LOWER. AS THE PRECIP ENDS...STILL SEEING INDICATIONS THAT WE LOOSE DEEP MOISTURE...WITH A PERIOD OF FZDZ POSSIBLE. KMSP...MODELS CONTINUE SLOW ONSET OF PRECIP...AND 02Z START TIME FOR PRECIP IS LOOKING BETTER. GIVEN WARM TEMPERATURES EXPECTED AGAIN TODAY...EXPECT A RASN MIX TO START...BUT NAM FORECAST SOUNDINGS CONTINUE TO SHOW THE COLUMN COOLING RAPIDLY...SO BROUGHT IN SNOW AT 4Z...THOUGH IT MAY OCCUR A BIT EARLIER THAN THAT. SHOULD SEE PRETTY GOOD 6 HR WINDOW OF MODERATE PRECIP BEFORE THINGS BEGIN TO TAIL OFF TUESDAY MORNING. FORECAST SOUNDINGS STILL INDICATING WE LOSE DEEP MOISTURE...SO ENDED PRECIP WITH THE FZDZSN MIX. LESS CONFIDENCE ON THAT WORKING OUT THOUGH. //OUTLOOK...TUESDAY THROUGH SATURDAY... .TUE...MIX MVFR/VFR CIGS POSSIBLE. .WED...MVFR/IFR POSSIBLE WITH -SN. .THU-FRI...IFR/MVFR CONDS LIKELY WITH PERIODS OF -SN. .SAT...VFR. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && CLF/MPG
Hazardous weather outlook, Feb 19, 12:27 PM CST, 16 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1227 PM CST SUN FEB 19 2012 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 201830- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1227 PM CST SUN FEB 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SNOW...MIXED WITH SLEET AND RAIN...WILL BEGIN FALLING IN FAR WESTERN MINNESOTA LATE MONDAY MORNING AND SLOWLY SPREAD EAST WITH TIME...REACHING THE TWIN CITIES LATE IN THE DAY. SNOW WILL SPREAD ACROSS WEST CENTRAL WISCONSIN MONDAY EVENING. THE SNOW WILL PERSIST ACROSS CENTRAL AND SOUTHERN MINNESOTA FOR MUCH OF THE NIGHT WITH THE SNOW ENDING ACROSS WEST CENTRAL WISCONSIN TUESDAY MORNING. A SNOWFALL ACCUMULATION OF 1 TO 3 INCHES IS LIKELY ACROSS MUCH OF THE OUTLOOK AREA BY TUESDAY MORNING...WITH THE THREE INCH AMOUNTS MORE LIKELY ACROSS CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. IN TERMS OF IMPACT...THE COMMUTE MONDAY EVENING OR TUESDAY MORNING MIGHT BE SLOWER THAN NORMAL. HOWEVER...THE WARMER TEMPERATURES SUGGEST MORE OF A SLUSHY ACCUMULATION ON ROADS OR EVEN WET ROADS WHEN THE SNOW IS LIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Winter Weather Advisories in Minnesota, 2012Winter Weather Advisories in Wisconsin, 2012Every winter weather advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.